Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 11, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at May 11, 2010, 3:41 AM CDT for 4 counties in Texas. It took effect at May 11, 2010, 10:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2010, 3:41 AM CDT (08:41 UTC)
- In effect from
- May 11, 2010, 10:00 AM CDT
- Expired
- May 11, 2010, 5:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -636 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
881 WWUS74 KBRO 110841 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 341 AM CDT TUE MAY 11 2010 ...WIND ADVISORY IN EFFECT FOR A PORTION OF DEEP SOUTH TEXAS... .A THERMAL LOW PRESSURE SYSTEM CENTERED OVER NORTHEAST MEXICO WILL INTERACT WITH BROAD HIGH PRESSURE OVER THE GULF OF MEXICO AGAIN TODAY TO PRODUCE STRONG WINDS OVER THE SOUTHEAST AND EAST PORTIONS OF DEEP SOUTH TEXAS. TXZ251-253>257-111645- /O.NEW.KBRO.WI.Y.0011.100511T1500Z-100511T2200Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 341 AM CDT TUE MAY 11 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON FOR A PORTION OF DEEP SOUTH TEXAS. STRONG SURFACE WINDS ARE EXPECTED AGAIN TODAY OVER A PORTION OF DEEP SOUTH TEXAS. SOUTHEASTERLY WINDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED WITHIN CAMERON...WILLACY... KENEDY...AND HIDALGO COUNTY LATER THIS MORNING THROUGH THE LATE AFTERNOON HOURS. WINDS ARE EXPECTED TO DIMINISH IN THE EVENING... BUT ANOTHER WIND ADVISORY MAY BE NEEDED ON WEDNESDAY AS SURFACE WINDS ONCE AGAIN INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
1 follow-up statement
215 WWUS74 KBRO 111627 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1127 AM CDT TUE MAY 11 2010 ...WIND ADVISORY IN EFFECT FOR A PORTION OF DEEP SOUTH TEXAS... .A THERMAL LOW PRESSURE SYSTEM CENTERED OVER NORTHEAST MEXICO WILL INTERACT WITH BROAD HIGH PRESSURE OVER THE GULF OF MEXICO AGAIN TODAY TO PRODUCE STRONG WINDS OVER THE SOUTHEAST AND EAST PORTIONS OF DEEP SOUTH TEXAS. TXZ251-253>257-112200- /O.CON.KBRO.WI.Y.0011.000000T0000Z-100511T2200Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1127 AM CDT TUE MAY 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. STRONG SURFACE WINDS ARE EXPECTED AGAIN TODAY OVER A PORTION OF DEEP SOUTH TEXAS. SOUTHEASTERLY WINDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED WITHIN CAMERON...WILLACY... KENEDY...AND HIDALGO COUNTY LATER THIS MORNING THROUGH THE LATE AFTERNOON HOURS. WINDS ARE EXPECTED TO DIMINISH IN THE EVENING... BUT ANOTHER WIND ADVISORY MAY BE NEEDED ON WEDNESDAY AS SURFACE WINDS ONCE AGAIN INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 11, 3:40 AM CDT, 1 minute earlier.
Area forecast discussion, May 11, 3:40 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
340 AM CDT TUE MAY 11 2010
.SHORT TERM /TODAY THROUGH 7 PM WEDNESDAY/...MAIN FORECAST ISSUE
CONTINUES TO BE WIND IN THE SHORT TERM. HAVE ONCE AGAIN POSTED A
WIND ADVISORY FOR TODAY FOR CAMERON...WILLACY...KENEDY...AND HIDALGO
COUNTY. MAV GUIDANCE STRONGLY SUGGESTS ANOTHER WIND ADVISORY WILL BE
NEEDED TOMORROW...WITH SURFACE WINDS POSSIBLY A FEW MPH STRONGER.
&&
.LONG TERM/ WEDNESDAY NIGHT THROUGH MONDAY...PATTERN CHANGE STILL
UNDERWAY WITH ALL OF DEEP SOUTH TEXAS TO SEE A DEEPENING OF
ATMOSPHERIC MOISTURE AND THE CHANCE OF RAIN BY FRIDAY AFTERNOON
AND CONTINUING INTO THE WEEKEND. WITH THE EVOLUTION OF WESTERN U.S
TROUGH AND A MID LEVEL RIDGE SHIFTING OVER THE NORTHEAST GULF THE
RIO GRANDE VALLEY CAN EXPECT A MORE TROPICAL TYPE OF AIRMASS TO
INFILTRATE THE REGION BY THE WEEKEND. EARLY ON WINDS ON THURSDAY WILL
BEGIN TO SHOW A DIMINISHING TREND ALTHOUGH STILL BREEZY TO WINDY
THE PRESSURE GRADIENT IS EXPECTED TO BEGIN TO RELAX. MUCH LESS
WIND IS ANTICIPATED FRIDAY AND NEXT WEEKEND AS A COLD FRONT
BECOMES STATIONARY OVER CENTRAL TEXAS WEAKENING THE GRADIENT. AS
FOR RAIN CHANCES THE FIRST CHANCE FOR RAIN MAY OCCUR THURSDAY
EVENING OVER THE FAR WESTERN COUNTIES. HIGHER PWATS AND AN
INCREASINGLY UNSTABLE AIRMASS JUST WEST OF THE RIO GRANDE RIVER
WILL INTERACT WITH WEAK DISTURBANCES IN THE SOUTHWEST FLOW. STORMS
THAT FORM OVER THE MEXICAN PLATEAU COULD AFFECT THE WESTERN CWA AS
THE SOUTHWEST FLOW BECOMES STRONGER. SLIGHT CHANCES HAVE BEEN
ADDED OUT WEST TO COVER THIS POSSIBILITY. MODELS CONTINUE IN GOOD
AGREEMENT ON INCREASING THE RAIN CHANCES FRIDAY AND OVER THE
WEEKEND. ALTHOUGH CONFIDENCE IS INCREASING POPS REMAIN ON THE LOW
END CHANCE BUT LATER SHIFTS ARE LIKELY TO INCREASE THE CHANCES AS
IF THE MODELS CONTINUE TO SHOW PERSISTENCE. RAIN CHANCES COULD
LINGER INTO MONDAY IF A COLD FRONT WORKS ITS WAY SOUTH. BOTH GFS
AND ECMWF SHOW UNCANNY AGREEMENT IN DIVING A STRONG SHORTWAVE
THROUGH THE MISSOURI VALLEY ON THE FRONT SIDE OF A BUILD RIDGE
OVER THE CENTRAL PLAINS. DEEP SOUTH TEXAS COULD SEE FRONTAL
PASSAGE WITH THIS SETUP WHICH MIGHT PRODUCE A LINE OF STRONG
THUNDERSTORMS. IN THE MEANTIME A SLIGHT CHANCE OF STORMS WILL BE
INTRODUCED TO ACCOMMODATE THIS SCENARIO. TEMPERATURES TO LOWER A
FEW DEGREES LATE IN THE WEEKEND AND OVER THE WEEKEND WITH THE
INCREASE IN TEMPERATURES.
&&
.AVIATION...NON-CONVECTIVE WIND SHEAR IS LIKELY DURING THE OVERNIGHT
HOURS DUE TO DIMINISHING WINDS AT THE SURFACE AND INTENSIFYING WINDS
A FEW THOUSAND FEET ABOVE THE SURFACE. BREEZY TO WINDY ONSHORE FLOW
IS FORECAST THROUGH THE NEXT 24 HOURS...WITH VFR/MVFR CONDITIONS
EXPECTED.
&&
.MARINE...TODAY THROUGH 7 PM WEDNESDAY...BUOY 42020 REPORTED SOUTH-
SOUTHEAST WINDS AROUND 19 KNOTS GUSTING TO AROUND 23 KNOTS WITH SEAS
SLIGHTLY OVER 6.5 FEET WITH A PERIOD OF 7 SECONDS AT 02 CDT/07 UTC.
HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO INTERACT WITH
AN AREA OF LOW PRESSURE CENTERED OVER NORTHEAST MEXICO THROUGH THE
NEXT 36 HOURS. THIS INTERACTION WILL PRODUCE STRONG WINDS AND ROUGH
SEAS ALONG THE LOWER TEXAS COAST...WITH SMALL CRAFT ADVISORIES IN
EFFECT FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS.
WEDNESDAY NIGHT THROUGH SATURDAY...PRESSURE GRADIENT ACROSS THE
WESTERN GULF TO REMAIN STRONG THROUGH AT LEAST EARLY FRIDAY AS
HIGH PRESSURE STRETCHING ACROSS THE GULF INTERACTS WITH A SERIES
OF LOW PRESSURE THROUGH PASSING ACROSS THE SOUTHERN AND CENTRAL
PLAINS. SMALL CRAFT ADVISORIES CONDITIONS WILL CONTINUE TO POSE A
HAZARD TO MARINERS THROUGH FRIDAY. AS THE GRADIENT WEAKENS LATER
FRIDAY AND OVER THE WEEKEND WINDS AND SEAS TO LOWER. AS THE WIND
AND SEAS LOWER RAIN CHANCES INCREASE. SCATTERED THUNDERSTORMS MAY
BECOME A HAZARD OVER THE WEEKEND AS TROPICAL MOISTURE MIXES WITH
UPPER AIR DISTURBANCES FROM THE WEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 90 78 90 78 / 0 0 0 0
BROWNSVILLE 91 78 90 77 / 0 0 0 0
HARLINGEN 94 77 94 76 / 0 0 0 0
MCALLEN 95 76 95 76 / 0 0 0 0
RIO GRANDE CITY 99 75 97 75 / 0 0 0 0
SOUTH PADRE ISLAND 85 78 85 79 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
FOR TXZ251-253>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM THIS MORNING TO 11 PM
CDT THIS EVENING FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
66/59Hazardous weather outlook, May 10, 9:55 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 955 PM CDT MON MAY 10 2010 GMZ130-132-135-150-155-170-175-TXZ248>257-111100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 955 PM CDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS OUT TO 60 NAUTICAL MILES OFFSHORE. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS FROM 8 AM TUESDAY UNTIL 7 PM TUESDAY EVENING. ANOTHER WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF DEEP SOUTH TEXAS TUESDAY AND WEDNESDAY. ADDITIONAL SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS WEDNESDAY THROUGH FRIDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES THROUGH MUCH OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:55 PM CDT | Small Craft Advisory for Winds | BRO | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.